Alert archive / Minnesota / Flash Flood Watches in 2007

Flash Flood Watch 6, NWS Twin Cities, MN

August 22, 200712 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at Aug 22, 2007, 3:21 AM CDT for 12 counties in Minnesota. It took effect at Aug 22, 2007, 6:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 3:21 AM CDT (08:21 UTC)
In effect from
Aug 22, 2007, 6:00 PM CDT
Expired
Aug 23, 2007, 12:00 PM CDT
In force
18 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMPX 220821
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 AM CDT WED AUG 22 2007

...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...

.ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS
MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING THROUGH
THURSDAY MORNING...AS A FRONTAL BOUNDARY REMAINS JUST TO THE SOUTH
OF THE AREA. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR
APPEAR POSSIBLE THIS EVENING AND OVERNIGHT...ALONG AND SOUTH OF A
SLEEPY EYE...TO NORTHFIELD...TO RED WING LINE. THE GROUND REMAINS
VERY SATURATED DUE TO RECENT RAINS OVER THE PAST SEVERAL DAYS.
INTENSE RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING
OR RAPID RISES ALONG SOME MINOR RIVERS AND STREAMS.


MNZ074>078-082>085-091>093-222045-
/O.NEW.KMPX.FF.A.0006.070822T2300Z-070823T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
321 AM CDT WED AUG 22 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND 
  SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...
  FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE...
  WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE.

* FROM THIS EVENING THROUGH THURSDAY MORNING

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS
  MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING THROUGH
  THURSDAY MORNING...AS A FRONTAL BOUNDARY REMAINS JUST TO THE
  SOUTH OF THE AREA. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER
  HOUR APPEAR POSSIBLE THIS EVENING AND OVERNIGHT...ALONG AND
  SOUTH OF A SLEEPY EYE...TO NORTHFIELD...TO RED WING LINE. THE
  GROUND REMAINS VERY SATURATED DUE TO RECENT RAINS OVER THE PAST
  SEVERAL DAYS. INTENSE RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE
  FLASH FLOODING OR RAPID RISES ALONG SOME MINOR RIVERS AND
  STREAMS.

  A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
  TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

  BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE
  ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
LS
3 follow-up statements
000 
WGUS63 KMPX 221927
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 PM CDT WED AUG 22 2007

...FLASH FLOOD WATCH THIS EVENING THROUGH THURSDAY MORNING FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...

.ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TO AFFECT
MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA TONIGHT AND INTO WEST
CENTRAL WISCONSIN LATE TONIGHT AND THURSDAY. A NEARLY STATIONARY
FRONTAL BOUNDARY REMAINS JUST TO THE SOUTH OF MINNESOTA AND IS
FORECAST TO LIFT SLOWLY NORTH TONIGHT...AND WILL REMAIN THE FOCUS
FOR RAIN AND THUNDERSTORMS.

RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR APPEAR
LIKELY DEVELOPING OVERNIGHT...ALONG AND SOUTH OF A SLEEPY EYE...TO
NORTHFIELD...TO RED WING LINE. THE GROUND REMAINS SATURATED DUE
TO RECENT RAINS. RAPID RUNOFF FROM THESE THUNDERSTORMS MAY CAUSE
FLASH FLOODING OR RISES ALONG SOME MINOR RIVERS AND STREAMS.

WE URGE RESIDENTS TO MONITOR THE WEATHER TONIGHT. BE PREPARED TO
ACT QUICKLY AND MOVE TO HIGHER GROUND...ESPECIALLY IF FLOODING IS
OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA.

MNZ074>078-082>085-091>093-230330-
/O.CON.KMPX.FF.A.0006.070822T2300Z-070823T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
227 PM CDT WED AUG 22 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...
  BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR...
  MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. IN 
  SOUTHEAST MINNESOTA...GOODHUE.

* FROM 6 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TO AFFECT
  MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
  WISCONSIN TONIGHT AND THURSDAY. A NEARLY STATIONARY FRONTAL
  BOUNDARY REMAINS JUST TO THE SOUTH OF MINNESOTA AND IS FORECAST
  TO LIFT SLOWLY NORTH TONIGHT AND WILL REMAIN THE FOCUS FOR RAIN
  AND THUNDERSTORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER
  HOUR APPEAR LIKELY WITH THE THUNDERSTORMS DEVELOPING
  OVERNIGHT... ALONG AND SOUTH OF A SLEEPY EYE...TO NORTHFIELD...TO
  RED WING LINE.

* RUNOFF FROM THE HEAVY RAINS MAY LEAD TO FAST FLOWING WATER OVER
  ROADS...PONDING OF WATER IN LOW LYING AREAS...AND SOIL EROSION
  OR MUD SLIDES IN HILLY TERRAIN. URBAN AREAS MAY ALSO EXPERIENCE
  CLOSED ROADS DUE TO ACCUMULATING WATER.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
DWE
000 
WGUS63 KMPX 230315
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT WED AUG 22 2007

...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR SOUTH CENTRAL
MINNESOTA...

.SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO SOUTHERN
MINNESOTA LATE TONIGHT AND INTO THE DAYBREAK HOURS ON THURSDAY.
THESE WILL INCREASE IN COVERAGE THROUGH THE REMAINDER OF THURSDAY
MORNING BRINGING RAIN TO MUCH OF SOUTH CENTRAL MINNESOTA. THIS 
FLASH FLOOD WATCH ENCOMPASSES AN AREA SOUTH OF A SPRINGFIELD TO ST
PETER TO RED WING LINE.

ANY EMBEDDED THUNDERSTORMS WILL HAVE A FAVORABLE ENVIRONMENT FOR
PRODUCING VERY HEAVY RAIN...WITH RAINFALL RATES OF ONE AND A HALF
INCHES PER HOUR OR HIGHER. THUNDERSTORMS TRAINING OVER THE SAME
AREAS ARE ALSO POSSIBLE. THE GROUND REMAINS SATURATED DUE TO
RECENT RAINFALL. RAPID RUNOFF FROM THESE THURSDAY MORNING
THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RAPID RISES ALONG SOME
RIVERS AND STREAMS. THESE INCLUDE WATERSHEDS OF THE COBB
RIVER...LITTLE CANNON RIVER...STRAIGHT RIVER...WATONWAN
RIVER...AND FORKS OF THE ZUMBRO RIVER.

HAVE A MEANS FOR RECEIVING FLASH FLOOD WARNINGS IF THEY ARE ISSUED
DURING THURSDAY MORNING. BE PREPARED TO ACT QUICKLY...ESPECIALLY
IF FLOODING IS OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA.

MNZ074>078-082>085-091>093-231115-
/O.CON.KMPX.FF.A.0006.000000T0000Z-070823T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
1015 PM CDT WED AUG 22 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...
  BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR...
  MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. IN 
  SOUTHEAST MINNESOTA...GOODHUE.

* THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO SOUTHERN
  MINNESOTA LATE TONIGHT AND INTO THE DAYBREAK HOURS ON THURSDAY.
  THESE WILL INCREASE IN COVERAGE THROUGH THE REMAINDER OF
  THURSDAY MORNING BRINGING RAIN TO MUCH OF SOUTH CENTRAL
  MINNESOTA. THIS FLASH FLOOD WATCH ENCOMPASSES AN AREA SOUTH OF A
  SPRINGFIELD TO ST PETER TO RED WING LINE.

* RUNOFF FROM THE HEAVY RAINS MAY LEAD TO FAST FLOWING WATER OVER
  ROADS...PONDING OF WATER IN LOW LYING AREAS...AND SOIL EROSION
  OR MUD SLIDES IN HILLY TERRAIN. URBAN AREAS MAY ALSO EXPERIENCE
  CLOSED ROADS DUE TO ACCUMULATING WATER. QUICK RISES AND FLASH
  FLOODING ARE POSSIBLE UNDER THE HEAVIEST RAIN PRODUCING
  THUNDERSTORMS ALONG SOME RIVERS AND STREAMS. THESE INCLUDE
  WATERSHEDS OF THE COBB RIVER...LITTLE CANNON RIVER...STRAIGHT
  RIVER...WATONWAN RIVER...AND FORKS OF THE ZUMBRO RIVER.

HAVE A MEANS FOR RECEIVING FLASH FLOOD WARNINGS IF THEY ARE ISSUED
DURING THURSDAY MORNING. BE PREPARED TO ACT QUICKLY...ESPECIALLY
IF FLOODING IS OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KMPX 230931
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT THU AUG 23 2007

...FLASH FLOOD WATCH UNTIL NOON TODAY FOR SOUTH CENTRAL
MINNESOTA...

.SHOWERS AND THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL
MINNESOTA THIS MORNING...WITH PERIODS OF HEAVY RAINFALL AND
ATTENDANT FLASH FLOODING POSSIBLE. RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR ARE POSSIBLE IN THE FLASH FLOOD WATCH AREA...WHICH
INCLUDES LOCATIONS SOUTH OF A NEW ULM TO ST PETER TO RED WING
LINE.

THE GROUND REMAINS SATURATED DUE TO RECENT RAINFALL. RAPID RUNOFF
FROM THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING OR RAPID RISES
ALONG SOME RIVERS AND STREAMS. THESE INCLUDE WATERSHEDS OF THE
COBB RIVER... LITTLE CANNON RIVER...STRAIGHT RIVER...WATONWAN
RIVER...AND FORKS OF THE ZUMBRO RIVER.


MNZ074>078-082>085-091>093-231700-
/O.CON.KMPX.FF.A.0006.000000T0000Z-070823T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
431 AM CDT THU AUG 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...
  BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR...
  MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. IN 
  SOUTHEAST MINNESOTA...GOODHUE.

* UNTIL NOON CDT TODAY

* SHOWERS AND THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL MINNESOTA
  THIS MORNING...WITH PERIODS OF HEAVY RAINFALL AND ATTENDANT
  FLASH FLOODING POSSIBLE. RAINFALL RATES OF ONE TO TWO INCHES PER
  HOUR ARE POSSIBLE IN THE FLASH FLOOD WATCH AREA...WHICH INCLUDES
  LOCATIONS SOUTH OF A NEW ULM TO ST PETER TO RED WING LINE.

* RUNOFF FROM THE HEAVY RAINS MAY LEAD TO FAST FLOWING WATER OVER
  ROADS...PONDING OF WATER IN LOW LYING AREAS...AND SOIL EROSION
  OR MUD SLIDES IN HILLY TERRAIN. URBAN AREAS MAY ALSO EXPERIENCE
  CLOSED ROADS DUE TO ACCUMULATING WATER. QUICK RISES AND FLASH
  FLOODING ARE POSSIBLE UNDER THE HEAVIEST RAIN PRODUCING
  THUNDERSTORMS ALONG SOME RIVERS AND STREAMS. THESE INCLUDE
  WATERSHEDS OF THE COBB RIVER...LITTLE CANNON RIVER... STRAIGHT
  RIVER...WATONWAN RIVER...AND FORKS OF THE ZUMBRO RIVER.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
LS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Aug 21, 7:38 PM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, Aug 21, 7:38 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT TUE AUG 21 2007

.DISCUSSION...
COMPLEX WEATHER PATTERN CONTINUES THROUGH AT LEAST LATE THURSDAY
WITH ACTIVE AND WET CONDITIONS CONTINUING FOR SOME AREAS. UPPER
SHORT WAVE TROUGH IS CROSSING THE CWA THIS AFTERNOON KICKING OFF
AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL
MINNESOTA. SFC WARM FRONT REMAINS ACROSS FAR NORTHERN IOWA AT 20Z.
MAIN FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT IS OVER IOWA THIS
EVENING WHERE LOW LEVEL WARM ADVECTION MAXIMIZES IN CONJUNCTION
WITH BAND OF FRONTOGENETICAL FORCING AND STRONG THICKNESS
DIFFLUENCE. 1000-300 MB THICKNESS ORIENTATION SHOWS THAT SHOWER
AND THUNDERSTORMS WILL MOVE EAST NORTHEASTWARD...BUT THE BEST
COVERAGE OF HEAVY RAINFALL SHOULD STAY JUST TO THE SOUTH AND EAST
OF THE CWA. HOWEVER...HAVE LIKELY POPS IN THE FAR SOUTH LATE THIS
EVENING IN ANTICIPATION NORTHERN FRINGE OF STRONG CONVECTION
IMPACTING THOSE AREAS. WILL KEEP CURRENT FLASH FLOOD WATCH IN
EFFECT BECAUSE HEAVY RAINFALL RATES WILL CERTAINLY BE POSSIBLE.
OTHER CONCERN FOR TONIGHT IS DENSE FOG. WEAK PRESSURE GRADIENT
WILL SETTLE OVER MUCH OF THE AREA WITH LIGHT WINDS FAVORING A
SOUTHEAST COMPONENT. WITH HIGH LOW LEVEL MOISTURE CONTINUING TO BE
IN PLACE EXPECT FOG DEVELOPMENT ONCE AGAIN. HAVE INCLUDED AREAS OF
FOG IN THE GRIDS AND WILL ALERT EVENING SHIFT TO POTENTIAL FOR
DENSE FOG ADVISORY OVERNIGHT.

WEAK HIGH PRESSURE MAY ALLOW FOR A BRIEF DRY PERIOD WEDNESDAY BEFORE
ANOTHER LOW DEVELOPS TO THE SOUTHWEST PUSHING WARM FRONT BACK
TOWARDS THE AREA. BETTER INSTABILITY MOVES FURTHER NORTHWARD INTO
THE CWA WEDNESDAY EVENING ALLOWING A BETTER CHANCE FOR
SHOWER/THUNDER DEVELOPMENT. MAIN FOCUS WILL ONCE AGAIN BE ACROSS
NORTH CENTRAL IOWA WHERE LOW AND MID LEVEL WARM ADVECTION MAXIMIZE
WITH ATTENDANT FN VECTOR DIVERGENCE IN ZONE OF DIFFLUENT THICKNESS.
THUS EXPECT CONVECTIVE COMPLEX TO DEVELOP AND MOVE EAST NORTHEAST
ACROSS THE SOUTHERN CWA ONCE AGAIN. WILL LIKELY NEED TO HAVE
ADDITIONAL FLASH FLOOD WATCH FOR THAT TIME PERIOD. ANOTHER SFC LOW
MOVES ACROSS IOWA FRIDAY...BUT BOUNDARY MAY HAVE BEEN ABLE TO SLIP A
BIT FURTHER SOUTH DUE TO EARLY THURSDAY CONVECTION. SOUTHERN AND
EASTERN CWA WILL HAVE THE GREATEST RISK OF RAIN...BUT BULK OF
ACTIVITY APPEARS FURTHER SOUTH AT THIS TIME.

PLEASANT WEATHER LOOKS TO FINALLY RETURN TO THE AREA FOR THE WEEKEND
AS HIGH PRESSURE SETTLES INTO THE PLAINS AND CRESTS OVER THE AREA
INTO SUNDAY. UPPER PATTERN FLATTENS OUT AND SFC LOW PRESSURE BUILDS
OFF TO THE WEST ONCE AGAIN GOING INTO MONDAY. SOUTHERLY SFC FLOW
WILL BRING HIGHER MOISTURE LEVELS BACK INTO THE CWA THOUGH MONDAY.
PASSAGE OF UPPER LEVEL SHORT WAVES WILL BECOME POSSIBLE AHEAD OF THE
LOW BRINGING PRECIP CHANCES BACK TO THE AREA MONDAY NIGH

&&

.AVIATION.../00Z TAF ISSUANCE/
QUASI-STATIONARY FRONT REMAINS OVR NORTHERN IA INTO NORTHEAST IL
THIS EVENING...AND WILL SLOWLY SAG SOUTH OVER THE NEXT FEW DAYS.
ISOLD THUNDERSTORMS HAD DEVELOPED OVER PORTIONS OF SOUTH CENTRAL AND
EAST CENTRAL MN. MESOSCALE CONVECTIVE COMPLEX DEVELOPING OVER
NORTHEAST NEBRASKA INTO SRN MN...EXPECTED TO SKIRT EXTREME SOUTHERN
MN OVERNIGHT INTO EARLY WED MRNG. OUTSIDE OF TSRA AND CONVECTION
ACTIVITY OVERNIGHT...CEILINGS...CLOUDS AND VISIBILITIES ARE EXPECTED
TO LOWERED TO IFR CONDITIONS IN FOG AS WEAK SFC EASTERLY AIRFLOW
CONTINUES OVER MOST OF THE TAF SITES.
ALL IN ALL BY MID MRNG...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE
TO VFR MOST TAF SITES WEDNESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA
     COUNTY(IES).

WI...NONE.
&&
Hazardous weather outlook, Aug 21, 8:43 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
843 PM CDT TUE AUG 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
220930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
843 CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL BE
POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...AND
WEST CENTRAL WISCONSIN. THE HIGHEST RAINFALL AMOUNTS ARE EXPECTED
ALONG AND SOUTH OF A MEDFORD TO FAIRMONT LINE. DUE TO THE HIGHLY
SATURATED GROUND CONDITIONS ACROSS SOUTH CENTRAL MINNESOTA...ANY
PROLONGED THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF CAUSING
FLASH FLOODING.

IN ADDITION...THUNDERSTORMS OVER SOUTH CENTRAL MINNESOTA MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AND POSSIBLY A ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE SHOWERS AND THUNDERSTORMS ARE ANTICIPATED DURING THE WORK
WEEK. THERE IS THE POTENTIAL FOR SEVERE STORMS ACROSS SOUTH
CENTRAL MINNESOTA AGAIN ON WEDNESDAY INTO THURSDAY...WITH HEAVY
RAINFALL AND RESULTANT FLOODING A CONTINUED THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL
MINNESOTA THIS EVENING THROUGH EARLY WEDNESDAY MORNING. IN
ADDITION...SPOTTERS AND COOPERATIVE OBSERVERS ARE URGED TO REPORT
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 21, 9:24 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
924 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             GLENVILLE               43.57N 93.28W
08/21/2007  E1.00 INCH       FREEBORN           MN   TRAINED SPOTTER

&&

KME
Local storm report, Aug 21, 11:05 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       2 SW ALBERT LEA         43.63N 93.39W
08/21/2007  M1.20 INCH       FREEBORN           MN   TRAINED SPOTTER

            RAINFALL AMOUNT FELL BETWEEN 835 PM AND 930 PM. DESPITE
            SATURATED GROUND NO FLOODING REPORTED.

0930 PM     HEAVY RAIN       GLENVILLE               43.57N 93.28W
08/21/2007  M1.50 INCH       FREEBORN           MN   TRAINED SPOTTER

            RAINFALL AMOUNT FELL BETWEEN 830 PM TO 930 PM. DESPITE
            SATURATED GROUND NO FLOODING WAS REPORTED.

&&

KME

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:06 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Waseca37 min
Aug 21, 8:08 PM CDTSevere Thunderstorm WarningMPXFreeborn67 min
Aug 21, 8:42 PM CDTFlash Flood WarningMPXFaribault, Freeborn3 hr
Aug 22, 3:25 AM CDTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more7 hr

Nearby

Flash Flood Watches in Minnesota, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.